Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2018, 9:34 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 9:34 PM EDT (01:34 UTC)
- Expired
- Aug 2, 2018, 10:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WWUS82 KFFC 030134
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT THU AUG 2 2018
GAZ034-045>048-057-030230-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-Henry GA-
934 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHWESTERN GWINNETT...WESTERN NEWTON AND
HENRY COUNTIES UNTIL 1030 PM EDT...
At 933 PM EDT...an area of heavy rain was over Snapfinger, or 9
miles west of Conyers...moving north at 5 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
McDonough, Conyers, Stockbridge, Snellville, Lilburn, Loganville,
Clarkston, Stone Mountain, Lithonia, Pine Lake, Tucker, Lakeview
Estates, Belvedere Park, Candler-Mcafee, Mountain Park, Ola, Belmont,
Arabia Mountain, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8391 3338 8399 3356 8426 3358 8426
3359 8424 3361 8426 3391 8422
TIME...MOT...LOC 0133Z 198DEG 21KT 3366 8418
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:16 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 2, 8:16 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 816 PM EDT Thu Aug 2 2018 .UPDATE... Moderate to heavy rain is moving into the metro area as a broad meso low, currently centered near Tyrone in north Fayette, continues to track NE this evening. Gusty winds associated with this meso have been observed at ATL with wind speeds upwards of 25kts. This area of precipitation will take a a couple hours to move out of the metro and move into the NE mountains. Associated with this meso- low there are further areas of light to moderate rain extending toward AHN down southwest toward CSG. This activity will push north and east through the evening with continued moisture feed from the GOM. Therefore we do expect some showers overnight. && .PREV DISCUSSION... /Issued 256 PM EDT Thu Aug 2 2018/ SHORT TERM /Tonight through Friday Night/... Models are still in good agreement that the deep upper level longwave trough will remain nearly stationary to the west of the area over the Mississippi River Valley through tonight. On Friday, the trough will finally begin to weaken and lift northeastward away from the area, and the associated surface boundary will wash out. North and central Georgia will remain under the influence of southwesterly upper level flow ahead of the trough, which will keep deep tropical moisture in place over the area into Friday morning. PWAT values range from between 1.8 and 2.2 inches across north and central Georgia today, and will decrease to between 1.4 and 1.8 inches on Friday as the upper trough begins to weaken and southwest flow diminishes. Several shortwaves embedded within the moist flow will continue to move northeastward through our area which will keep rain chances high through the end of the week. Model guidance is showing some modest instability as these impulses move across the forecast area, with the highest values in eastern Georgia. Thunderstorms embedded within the showers will be most likely in areas where brief breaks occur in the cloud coverage this afternoon. With some remaining uncertainty, have maintained chance of thunder through this evening followed by a slight chance of thunder on Friday. Some flash flooding impacts have already been observed in association with this system, and the concern could increase as both the soils remain saturated. With the flow remaining parallel to storm motion, training of heavy precipitation could occur which will enhance the risk for flash flooding through early Friday morning. As a result, the Flash Flood Watch will continue as it is. Because of the widespread rain and increased cloud coverage, daytime high temperatures will remain below average for this time of year, especially on Thursday. Highs on Thursday will struggle to get out of the 70s while highs on Friday will be in the low to mid 80s throughout the region. Nighttime low temperatures will stay around normal with lows in the upper 60s and low 70s. King LONG TERM /Saturday through Thursday/... Did not make any fundamental changes to the previous Extended Forecast trends. Medium-range models still in pretty good agreement through the first half of next week and consistent with recent runs showing high pressure, both surface and aloft, building back into the region from the western Atlantic. This nudges the upper trough that has been plaguing the region back to the northwest and returns the forecast area to a more summertime regime of scattered diurnal convection and near normal temperatures. Ridging reaches a maximum over the area early in the week and then flattens as upper-level trough begins digging back into the eastern U.S. Still some divergence between the models concerning the evolution of this trend so I am not inclined to push POPs past Chance category yet that far out in the period. 20 && .AVIATION... 00Z Update... Moderate to heavy rain continues to move north across some of the metro TAF sites this evening, mainly ATL and PDK. This will briefly reduce vsbys with gusts of 25kts. Expect this precipitation activity to continue north and east over the next couple of hours. Cigs are generally IFR and will continue through the overnight, flirting with LIFR by the early morning hours. Vsbys generally 4-6SM overnight. Cigs will lift during the mid- morning to VFR by the afternoon. Scattered TSRA is possible tomorrow afternoon. Winds will be generally out of the east the next couple of hours, veering to the SW through the remaining TAF period. //ATL Confidence...00Z Update... Medium confidence on ceilings. Medium to high confidence on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 70 87 / 90 50 40 40 Atlanta 69 82 71 87 / 70 40 30 40 Blairsville 65 79 65 82 / 80 60 40 40 Cartersville 68 83 69 87 / 60 40 30 40 Columbus 71 84 72 89 / 60 40 30 40 Gainesville 69 81 69 86 / 90 50 40 40 Macon 70 84 71 89 / 70 50 30 40 Rome 68 85 69 87 / 40 40 30 40 Peachtree City 69 84 70 88 / 70 40 30 40 Vidalia 72 86 73 90 / 80 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....20 AVIATION...26
Hazardous weather outlook, Aug 2, 11:50 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Thu Aug 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect through Friday morning. Flooding will be the primary weather hazard through tonight, but a few strong storms, or an isolated severe thunderstorm, cannot be ruled out. The potential for localized flooding is high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. However, the potential for localized flooding will still exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 2, 7:06 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT THU AUG 2 2018
GAZ033-044-045-055-030000-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
706 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CLAYTON...
SOUTHWESTERN DEKALB AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 800
PM EDT...
At 705 PM EDT...Showers with heavy rain was over Riverdale, or near
Jonesboro...moving north at 5 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Jonesboro, East Point, Union City, Forest Park,
Riverdale, College Park, Fairburn, Morrow, Hapeville, Avondale
Estates, Lake City, Belvedere Park, Hartsfield-Jackson Airport, Grant
Park-Zoo Atlanta, Candler-Mcafee, Sweet Auburn, Cascade Heights and
Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3377 8451 3376 8422 3365 8426 3365 8428
3363 8426 3347 8432 3356 8445 3358 8445
3359 8461
TIME...MOT...LOC 2305Z 197DEG 6KT 3359 8444
WIND...40MPHLocal storm report, Aug 2, 7:17 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TORNADO 2 NE SOCIAL CIRCLE 33.68N 83.69W
08/01/2018 WALTON GA NWS STORM SURVEY
A SMALL SUPERCELL THUNDERSTORM PRODUCED A BRIEF EF1
TORNADO IN THE NORTHERN PARTS OF SOCIAL CIRCLE. THE
TORNADO BEGAN NEAR THE 1400 BLOCK OF SOCIAL CIRCLE
FAIRPLAY RD AND TRAVELED EAST ALONG THE ROAD FOR 1/3 OF
A MILE, SNAPPING TRUNKS OR VERY LARGE BRANCHES OFF 20 TO
30 LARGE PINE AND OAK TREES. SIX HOMES WERE DAMAGED, TWO
OF WHICH SUSTAINED SEVERE DAMAGE.
&&
EVENT NUMBER FFC1800760
SNELSONSpecial weather statement, Aug 2, 8:11 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT THU AUG 2 2018
GAZ056-058-067>070-079-080-030100-
Butts GA-Lamar GA-Taylor GA-Upson GA-Spalding GA-Meriwether GA-
Talbot GA-Pike GA-
811 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...WESTERN LAMAR...
NORTHWESTERN TAYLOR...UPSON...SPALDING...SOUTHEASTERN MERIWETHER...
TALBOT AND PIKE COUNTIES UNTIL 900 PM EDT...
At 810 PM EDT...a line of showers with heavy rain was along a line
extending from East Griffin to near Junction City...and moving
east at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Griffin, Thomaston, Barnesville, Zebulon, Talbotton, Manchester,
Milner, Woodland, Molena, Williamson, Orchard Hill, Meansville,
Junction City, Sunny Side, Geneva, Aldora, Sunset Village, Lincoln
Park, The Rock and East Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3282 8464 3334 8429 3333 8415 3332 8415
3330 8411 3330 8407 3332 8407 3331 8406
3253 8440 3254 8445 3256 8445 3256 8449
3255 8449 3258 8468
TIME...MOT...LOC 0010Z 308DEG 5KT 3322 8423 3260 8451Local storm report, Aug 2, 8:13 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 2 NE NEWNAN 33.40N 84.78W
08/02/2018 COWETA GA EMERGENCY MNGR
WATER OVER THE ROAD REPORTED BY EMERGENCY MANAGER AT
INTERSECTION OF ELAINE DRIVE AND ANTHONY DRIVE. ALSO
NOTED PIPE DAMAGE RESULTING IN CLOSED ROADWAY ON ELDERS
MILL ROAD.
&&
EVENT NUMBER FFC1800761
DEESELocal storm report, Aug 2, 8:17 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 W THOMAS CROSSROADS 33.40N 84.73W
08/02/2018 COWETA GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER OVER ROADWAY AT WHITE
OAK CREEK ALONG INTERNATIONAL PARK DRIVE AT WHITLOCK
FIELDS.
&&
EVENT NUMBER FFC1800762
DEESESpecial weather statement, Aug 2, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT THU AUG 2 2018
GAZ034-045>048-057-030230-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-Henry GA-
934 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHWESTERN GWINNETT...WESTERN NEWTON AND
HENRY COUNTIES UNTIL 1030 PM EDT...
At 933 PM EDT...an area of heavy rain was over Snapfinger, or 9
miles west of Conyers...moving north at 5 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
McDonough, Conyers, Stockbridge, Snellville, Lilburn, Loganville,
Clarkston, Stone Mountain, Lithonia, Pine Lake, Tucker, Lakeview
Estates, Belvedere Park, Candler-Mcafee, Mountain Park, Ola, Belmont,
Arabia Mountain, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8391 3338 8399 3356 8426 3358 8426
3359 8424 3361 8426 3391 8422
TIME...MOT...LOC 0133Z 198DEG 21KT 3366 8418
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:11 PM EDT | Special Weather Statement | FFC | Pike, Spalding, Talbot, Upson | 49 min |
| Aug 2, 9:03 PM EDT | Flash Flood Warning | FFC | Butts, Henry, Lamar, Pike, Spalding, Upson | 6 hr |
| Aug 2, 9:39 PM EDT | River Flood Warning | FFC | Coweta | 24 hr |
| Aug 2, 10:34 PM EDT | Special Weather Statement | FFC | Rockdale | 56 min |
| Aug 2, 11:54 PM EDT | Special Weather Statement | FFC | Rockdale | 51 min |
| Aug 3, 12:16 AM EDT | Flash Flood Warning | FFC | Henry, Newton | 3 hr |
| Aug 3, 12:31 AM EDT | Areal Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 1:11 AM EDT | Special Weather Statement | FFC | Morgan | 49 min |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Fayette, Fulton | 24 hr |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 11 hr |
| Aug 3, 1:54 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Aug 3, 2:05 AM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
| Aug 3, 2:45 AM EDT | Special Weather Statement | FFC | Union | 45 min |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 19 hr |
| Aug 3, 12:02 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 20 hr |
| Aug 3, 7:37 PM EDT | Special Weather Statement | FFC | Towns, White | 38 min |
| Aug 3, 7:40 PM EDT | Special Weather Statement | FFC | Toombs | 65 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.